MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06200135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an evercross pta balloon with a 5fr/6fr sheath and 2 non-medtronic 0.035 guidewires during treatment of a 250mm calcified cto (chronic total occlusion-100%) in the patient¿s mid left superficial femoral artery (sfa).Severe vessel calcification and tortuosity is reported.Artery diameter reported as 6mm.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.A non-medtronic inflation device was used for balloon inflation.The device was passed through a previously deployed stent and resistance was noted.A circumferential balloon burst is reported at nominal pressure (8atm).No balloon fragments remained in the patient.A second evercross pta balloon was opened and prepped without issue.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.A non-medtronic inflation device was used for balloon inflation.The device was passed through a previously deployed stent and resistance was noted.A circumferential balloon burst is reported at 10atm.No balloon fragments remained in the patient.A non-m edtronic balloon was used.The physician then opened a third evercross pta balloon and intended to use it with a 6fr/7fr sheath and non-medtronic guidewire.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.A non-medtronic inflation device was used for balloon inflation.The device was passed through a previously deployed stent and resistance was noted.A circumferential balloon burst is reported at nominal pressure.The device as removed from the patient and a fourth evercross pta balloon was used.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.A non-medtronic inflation device was used for balloon inflation.The device was passed through a previously deployed stent and resistance was noted.A circumferential balloon burst is reported at rated burst pressure.Finally, a non-medtronic balloon was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: it was confirmed that a burst occurred in 3 balloons.The balloons were safely removed from the patient without intervention.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11108092
Report Number2183870-2021-00005
Device Sequence Number3698073
Product Code LIT
UDI-Device Identifier00643169974012
UDI-Public00643169974012
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberAB35W06200135
Device Catalogue NumberAB35W06200135
Device Lot NumberB079718
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer02/12/2021
04/14/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/23/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR